How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask NorthernHeart Your Own Question
NorthernHeart
NorthernHeart, Board Certified MD
Category: Cardiology
Satisfied Customers: 37
Experience:  Internal Medicine, Gen Cardiology, Nuclear Card, Echocard
70615384
Type Your Cardiology Question Here...
NorthernHeart is online now

I am 71 and have a blood clotting factor and homozygous. I

Customer Question

I am 71 and have a blood clotting factor and homozygous. I have been taking Warfarin for 19 years. I am now experiencing hot flashes. Could this be an indication of a determination in my general health.
Thank you Patricia Norris
Submitted: 1 month ago.
Category: Cardiology
Expert:  Dr.Saleem replied 1 month ago.

Hello and welcome to JA. Dr Saleem here. Will be answering you shortly

Expert:  Dr.Saleem replied 1 month ago.

So when do you get hot flashes? Any specific time / activity which seems to be a trigger?

Do you take any hormone replacement?

Customer: replied 1 month ago.
I usually get the flashes mid morning and various times during the day. I do not take hormone replacement.
Other medications I take are Levothyroxine, Lansoprazole and citalopram
Customer: replied 1 month ago.
Have you received my answer
Customer: replied 1 month ago.
I usually get flashes in morning but they can occur throughout the day.
Other medications are Levothyroxine, Lansoprazole and Citalopram
Expert:  Dr.Saleem replied 1 month ago.

Alright sorry for the delay. Well it could be either due to hormonal imbalance as you are postmenopausal so sometimes symptoms can appear late too. Other then that under replacement of thyroxine may also cause hot flashes and sweating spells.

Low functioning thyroid lowers your progesterone, increases Nitric oxide levels and lowers your sugar level by effect on liver so all these factors contribute to triggering hot flashes.

Would like to know when you had your last TSH done and how was it.

Customer: replied 1 month ago.
My thyroid levels were tested a few weeks ago and were in the normal ranges. I take 50mcg and on alternate days 75mcg
Expert:  Dr.Saleem replied 1 month ago.

Ok . You need to get estrogen / progesterone levels checked. If its been really bothersome for you,it might require hormone replacement.

Let me know if you have any further queries on this.

Customer: replied 1 month ago.
I am very surprised that you may think I would need hormone replacement in view of the fact of the prothrombin factor and being homozygous which I have already stated. I will however get my hormone levels checked
Expert:  Dr.Saleem replied 1 month ago.

Alright sorry i missed that ,probably i was thinking more about your main issue that was hot flashes and also due to interrupted chat one can lose track. You are very right hormone replacement isnt recommended in such a case.

Expert:  Dr.Saleem replied 1 month ago.

But your symptoms are pretty much linked to hormonal imbalance. We can try alternative medicine here. Using linseed can really help with hot flashes due to hormonal imbalance and i would recommend you giving it a shot.

I hope this helps.

Wish you all the best.